Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


At my ends
Apr 2, 2006

Dr. Frascino,

I am at my ends! I am so over trying to fight this thing and have so many things wrong with me that I give up.. I was born a fighter but now I am beating down. Is there any hope in the future?? I can not leave the house because the meds make me go to the bathroom very fast and without warning. I can not take the meds to help with that side effect. I have no energy now and am stuck in my house. Can you please tell me the truth is there any chance of something coming to help us or am I just stuck in my house until god knows when. This is no way to live life... I was so active that is killing me day by day..

Response from Dr. Frascino

Hello Born Fighter,

You're considering giving up, because you feel tethered to the tidy bowl??? I hope you'll reconsider. I do understand you're sick and tired of being sick and tired and how frustrating the whole HIV/AIDS situation can be; however, Born Fighter, are you really so "pooped out" (so to speak) that you are ready to call it quits?

With such limited information, it's difficult for me to give anything but very general suggestions as to what you should do next, but here is what I suggest:

1. Contact your HIV specialist, by phone, if you really can't leave the house. Explain your situation. Because he knows your case and your medications, he should be able to help one way or another.

2. Regarding your diarrhea, your HIV specialist should evaluate all potential causes, including medication side effects and infections. If your HIV meds are indeed the culprit, the options include taking medications to control these side effects (there are many options, depending on the severity of your symptoms) or switching off the offending drug. Again, your HIV specialist should be able to advise you on what your best options are.

3. Your fatigue may well be related to your diarrhea. There are also many other potential causes anemia, hormonal imbalances, unrecognized infections, depression, etc. Check the archives for additional details on the underlying causes of HIV-associated fatigue.

4. So are you just stuck in the house until God know when??? No, but you are going to have to retain your "fighter" spirit to get over this hump. Don't try to do it all by yourself. Contact your HIV specialist without delay. Enlist the help of your friends and family. Stay positive about being positive, even when things get challenging. I do realize this is not always an easy thing to do, but I also believe every day above ground is a good day!

5. "Is there any hope??" Absofrickinlutely. "Hope springs eternal"!

Good luck.

Dr. Bob


Previous
Repeated exposures
Next
G'day from oz

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement